A new method for large time behavior of degenerate viscous Hamilton–Jacobi equations with convex Hamiltonians
Annales de l'I.H.P. Analyse non linéaire, Volume 32 (2015) no. 1, p. 183-200
The full text of recent articles is available to journal subscribers only. See the article on the journal's website

We investigate large-time asymptotics for viscous Hamilton–Jacobi equations with possibly degenerate diffusion terms. We establish new results on the convergence, which are the first general ones concerning equations which are neither uniformly parabolic nor first order. Our method is based on the nonlinear adjoint method and the derivation of new estimates on long time averaging effects. It also extends to the case of weakly coupled systems.

DOI : https://doi.org/10.1016/j.anihpc.2013.10.005
Classification:  35B40,  35F55,  49L25
Keywords: Large-time behavior, Hamilton–Jacobi equations, Degenerate parabolic equations, Nonlinear adjoint methods, Viscosity solutions
@article{AIHPC_2015__32_1_183_0,
     author = {Cagnetti, Filippo and Gomes, Diogo and Mitake, Hiroyoshi and Tran, Hung V.},
     title = {A new method for large time behavior of degenerate viscous Hamilton--Jacobi equations with convex Hamiltonians},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {32},
     number = {1},
     year = {2015},
     pages = {183-200},
     doi = {10.1016/j.anihpc.2013.10.005},
     zbl = {1312.35020},
     mrnumber = {3303946},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2015__32_1_183_0}
}
Cagnetti, Filippo; Gomes, Diogo; Mitake, Hiroyoshi; Tran, Hung V. A new method for large time behavior of degenerate viscous Hamilton–Jacobi equations with convex Hamiltonians. Annales de l'I.H.P. Analyse non linéaire, Volume 32 (2015) no. 1, pp. 183-200. doi : 10.1016/j.anihpc.2013.10.005. http://www.numdam.org/item/AIHPC_2015__32_1_183_0/

[1] G. Barles, H. Ishii, H. Mitake, A new PDE approach to the large time asymptotics of solutions of Hamilton–Jacobi equation, Bull. Sci. Math. (2013), http://dx.doi.org/10.1007/s13373-013-0036-0 | MR 3128036 | Zbl 1284.35065

[2] G. Barles, P.E. Souganidis, On the large time behavior of solutions of Hamilton–Jacobi equations, SIAM J. Math. Anal. 31 no. 4 (2000), 925 -939 | MR 1752423 | Zbl 0960.70015

[3] G. Barles, P.E. Souganidis, Space–time periodic solutions and long-time behavior of solutions to quasi-linear parabolic equations, SIAM J. Math. Anal. 32 no. 6 (2001), 1311 -1323 | MR 1856250 | Zbl 0986.35047

[4] F. Cagnetti, D. Gomes, H.V. Tran, Aubry–Mather measures in the nonconvex setting, SIAM J. Math. Anal. 43 no. 6 (2011), 2601 -2629 | MR 2873233 | Zbl 1258.35059

[5] F. Cagnetti, D. Gomes, H.V. Tran, Adjoint methods for obstacle problems and weakly coupled systems of PDE, ESAIM Control Optim. Calc. Var. 19 no. 3 (2013), 754 -779 | Numdam | MR 3092361 | Zbl 1273.35090

[6] F. Camilli, O. Ley, P. Loreti, V. Nguyen, Large time behavior of weakly coupled systems of first-order Hamilton–Jacobi equations, Nonlinear Differ. Equ. Appl. 19 (2012), 719 -749 | MR 2996426 | Zbl 1254.49016

[7] A. Davini, A. Siconolfi, A generalized dynamical approach to the large-time behavior of solutions of Hamilton–Jacobi equations, SIAM J. Math. Anal. 38 no. 2 (2006), 478 -502 | MR 2237158 | Zbl 1109.49034

[8] L.C. Evans, Adjoint and compensated compactness methods for Hamilton–Jacobi PDE, Arch. Ration. Mech. Anal. 197 (2010), 1053 -1088 | MR 2679366 | Zbl 1273.70030

[9] L.C. Evans, Envelopes and nonconvex Hamilton–Jacobi equations, Calc. Var. Partial Differ. Equ. (2013), http://dx.doi.org/10.1007/s00526-013-0635-3 | MR 3194683

[10] A. Fathi, Sur la convergence du semi-groupe de Lax-Oleinik, C. R. Acad. Sci. Paris Sér. I Math. 327 no. 3 (1998), 267 -270 | MR 1650261

[11] A. Fathi, A. Siconolfi, Existence of C 1 critical subsolutions of the Hamilton–Jacobi equation, Invent. Math. 155 no. 2 (2004), 363 -388 | MR 2031431 | Zbl 1061.58008

[12] H. Ishii, Asymptotic solutions for large-time of Hamilton–Jacobi equations in Euclidean n space, Ann. Inst. Henri Poincaré, Anal. Non Linéaire 25 no. 2 (2008), 231 -266 | Numdam | MR 2396521 | Zbl 1145.35035

[13] O. Ley, V.D. Nguyen, Large time behavior for some nonlinear degenerate parabolic equations, arXiv:1306.0748 | MR 3227323 | Zbl 1295.35095

[14] H. Mitake, H.V. Tran, Remarks on the large-time behavior of viscosity solutions of quasi-monotone weakly coupled systems of Hamilton–Jacobi equations, Asymptot. Anal. 77 (2012), 43 -70 | MR 2952714 | Zbl 1241.35020

[15] H. Mitake, H.V. Tran, Homogenization of weakly coupled systems of Hamilton–Jacobi equations with fast switching rates, Arch. Ration. Mech. Anal. (2013), arXiv:1204.2748 [math.AP] | MR 3158806 | Zbl 1278.35020

[16] H. Mitake, H.V. Tran, A dynamical approach to the large-time behavior of solutions to weakly coupled systems of Hamilton–Jacobi equations, J. Math. Pures Appl. (2013), http://dx.doi.org/10.1016/j.matpur.2013.05.004 | MR 3133425 | Zbl 1278.35020

[17] H. Mitake, H.V. Tran, Large-time behavior for obstacle problems for degenerate viscous Hamilton–Jacobi equations, arXiv:1309.4831 | MR 3396443 | Zbl 1278.35020

[18] G. Namah, J.-M. Roquejoffre, Remarks on the long time behaviour of the solutions of Hamilton–Jacobi equations, Commun. Partial Differ. Equ. 24 no. 5–6 (1999), 883 -893 | MR 1680905 | Zbl 0924.35028

[19] V.D. Nguyen, Some results on the large time behavior of weakly coupled systems of first-order Hamilton–Jacobi equations, arXiv:1209.5929 | MR 3207616

[20] D.W. Stroock, S.R.S. Varadhan, Multidimensional Diffusion Processes, Classics Math. , Springer-Verlag, Berlin (2006) | MR 2190038

[21] H.V. Tran, Adjoint methods for static Hamilton–Jacobi equations, Calc. Var. Partial Differ. Equ. 41 (2011), 301 -319 | MR 2796233 | Zbl 1231.35043